On positive solutions of nonlinear elliptic eigenvalue problems

Hendrik J. Kuiper

Research output: Contribution to journalArticle

34 Citations (Scopus)

Abstract

Suppose Ω is a bounded region in Rn. In this paper we investigate the equation Lu=λF(x, u), u|∂Ω=0 where L is an elliptic partial differential operator and V 3 F(x, t) is a positive function on Ωx R1 which may have jump discontinuities with respect to t. We show that if certain conditions are satisfied there exists an unbounded continuum Λ of solutions (γ, u), with u(x)≥0, in the space R1×S. Here S is a Banach space of real valued functions such as(Formula presented.)

Original languageEnglish (US)
Pages (from-to)113-138
Number of pages26
JournalRendiconti del Circolo Matematico di Palermo
Volume20
Issue number2
DOIs
StatePublished - 1971
Externally publishedYes

Fingerprint

Elliptic Problems
Eigenvalue Problem
Positive Solution
Partial Differential Operators
Discontinuity
Jump
Continuum
Banach space

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

On positive solutions of nonlinear elliptic eigenvalue problems. / Kuiper, Hendrik J.

In: Rendiconti del Circolo Matematico di Palermo, Vol. 20, No. 2, 1971, p. 113-138.

Research output: Contribution to journalArticle

@article{41987064bc5b4fbca19325e623a393e3,
title = "On positive solutions of nonlinear elliptic eigenvalue problems",
abstract = "Suppose Ω is a bounded region in Rn. In this paper we investigate the equation Lu=λF(x, u), u|∂Ω=0 where L is an elliptic partial differential operator and V 3 F(x, t) is a positive function on Ωx R1 which may have jump discontinuities with respect to t. We show that if certain conditions are satisfied there exists an unbounded continuum Λ of solutions (γ, u), with u(x)≥0, in the space R1×S. Here S is a Banach space of real valued functions such as(Formula presented.)",
author = "Kuiper, {Hendrik J.}",
year = "1971",
doi = "10.1007/BF02844166",
language = "English (US)",
volume = "20",
pages = "113--138",
journal = "Rendiconti del Circolo Matematico di Palermo",
issn = "0009-725X",
publisher = "Circolo Matematico di Palermo",
number = "2",

}

TY - JOUR

T1 - On positive solutions of nonlinear elliptic eigenvalue problems

AU - Kuiper, Hendrik J.

PY - 1971

Y1 - 1971

N2 - Suppose Ω is a bounded region in Rn. In this paper we investigate the equation Lu=λF(x, u), u|∂Ω=0 where L is an elliptic partial differential operator and V 3 F(x, t) is a positive function on Ωx R1 which may have jump discontinuities with respect to t. We show that if certain conditions are satisfied there exists an unbounded continuum Λ of solutions (γ, u), with u(x)≥0, in the space R1×S. Here S is a Banach space of real valued functions such as(Formula presented.)

AB - Suppose Ω is a bounded region in Rn. In this paper we investigate the equation Lu=λF(x, u), u|∂Ω=0 where L is an elliptic partial differential operator and V 3 F(x, t) is a positive function on Ωx R1 which may have jump discontinuities with respect to t. We show that if certain conditions are satisfied there exists an unbounded continuum Λ of solutions (γ, u), with u(x)≥0, in the space R1×S. Here S is a Banach space of real valued functions such as(Formula presented.)

UR - http://www.scopus.com/inward/record.url?scp=0010963295&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0010963295&partnerID=8YFLogxK

U2 - 10.1007/BF02844166

DO - 10.1007/BF02844166

M3 - Article

VL - 20

SP - 113

EP - 138

JO - Rendiconti del Circolo Matematico di Palermo

JF - Rendiconti del Circolo Matematico di Palermo

SN - 0009-725X

IS - 2

ER -